Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 27, NWS Mobile, AL

March 26, 2009George County, Stone County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Mar 26, 2009, 3:58 AM CDT for George County, Stone County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2009, 3:58 AM CDT (08:58 UTC)
Expired
Mar 26, 2009, 4:45 AM CDT
In force
47 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties George County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 1:36 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2009-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1439 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2009-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1439 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 260858
SVRMOB
MSC039-131-260945-
/O.NEW.KMOB.SV.W.0027.090326T0858Z-090326T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
358 AM CDT THU MAR 26 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
  STONE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WIGGINS...

* UNTIL 445 AM CDT

* AT 355 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH.  THIS
  STORM WAS NEAR TEN MILE...OR ABOUT 6 MILES SOUTHWEST OF WIGGINS...
  MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITES CROSSING BY 410 AM CDT...
  7 MILES NORTHWEST OF RAMSEY SPRINGS BY 415 AM CDT...
  BENNDALE BY 430 AM CDT...
  AVENT BY 435 AM CDT...
  MERRILL BY 440 AM CDT...
  BEXLEY BY 445 AM CDT...

THIS IS A DANGEROUS STORM IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS
RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3084 8925 3092 8903 3091 8883 3100 8882
      3101 8879 3100 8867 3081 8857 3069 8922
TIME...MOT...LOC 0858Z 246DEG 35KT 3079 8915

$$
2 follow-up statements
000 
WWUS54 KMOB 260916
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
416 AM CDT THU MAR 26 2009

MSC039-131-260945-
/O.CON.KMOB.SV.W.0027.000000T0000Z-090326T0945Z/
GEORGE MS-STONE MS-
415 AM CDT THU MAR 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR EASTERN STONE AND WESTERN GEORGE COUNTIES...

AT 414 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH. 
THIS STORM WAS NEAR WHITES CROSSING...OR ABOUT 9 MILES EAST OF
WIGGINS...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BENNDALE BY 430 AM CDT...
  AVENT BY 435 AM CDT...
  MERRILL AND AVENT BY 440 AM CDT...
  BEXLEY BY 445 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3092 8903 3091 8883 3098 8882 3100 8880
      3100 8867 3081 8857 3073 8903 3089 8908
TIME...MOT...LOC 0915Z 246DEG 35KT 3086 8897

$$
000 
WWUS54 KMOB 260938
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
438 AM CDT THU MAR 26 2009

MSC039-131-260948-
/O.EXP.KMOB.SV.W.0027.000000T0000Z-090326T0945Z/
GEORGE MS-STONE MS-
438 AM CDT THU MAR 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STONE AND WESTERN
GEORGE COUNTIES EXPIRES AT 445 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3092 8903 3091 8883 3098 8882 3100 8880
      3100 8867 3081 8857 3073 8903 3089 8908
TIME...MOT...LOC 0938Z 246DEG 35KT 3095 8873

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 11:58 PM CDT, 4 hours earlier.

Area forecast discussion, Mar 25, 11:58 PM CDT, 4 hours before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1158 PM CDT WED MAR 25 2009

.AVIATION UPDATE FOR 26/06Z...MVFR CONDITIONS EXPECTED ACROSS MOST
OF THE AREA THROUGH THURSDAY. MOST OF THE RAIN AND POSSIBLE IFR IN
RAIN AND ISOLATED THUNDERSTORMS WILL BE OVER THE INTERIOR
SECTIONS...GENERALLY NORTH OF A FLORALA TO WIGGINS LINE UNTIL LATER
TONIGHT. EXPECT IFR IN SHOWERS AND THUNDERSTORMS TO MOVE IN FROM THE
WEST AND SPREAD EAST ACROSS THE FORECAST AREA LATE TONIGHT THROUGH
THURSDAY MORNING. WINDS TO REMAIN BREEZY AND SOUTHERLY. /11

*************************PARTIAL PREVIOUS DISCUSSION************

.HYDROLOGY...HEAVY RAINFALL IS EXPECTED ACROSS THE AREA OVER THE
NEXT TWO DAYS WILL CAUSE SIGNIFICANT RISES ON MANY AREA RIVERS.
SEVERAL AREA RIVERS AND STREAMS ARE ALREADY AT ELEVATED LEVELS AND
THIS RAINFALL WILL LIKELY CAUSE RAPID RISES ON MANY RIVERS LATE THIS
WEEK. WIDESPREAD BASIN AVERAGED RAINFALL AMOUNTS OF 4 TO 6 INCHES
WITH ISOLATED AMOUNTS OF 8 INCHES MAY CAUSE MANY AREA RIVERS AND
STREAMS TO RISE TO OR ABOVE FLOOD STAGE BY LATE THIS WEEK. RIVER
FLOOD WARNINGS HAVE BEEN ISSUED FOR THE CHICKASAWHAY RIVER AT
LEAKESVILLE...THE TOMBIGBEE RIVER AT COFFEEVILLE AND AT LEROY. THERE
IS A POTENTIAL FOR MORE RIVER FLOODING ESPECIALLY OVER THE WESTERN
FLORIDA PANHANDLE BASED ON THE DAY TWO QPF VALUES. PLEASE SEE
BHMFLWMOB/BHMFLSMOB AND BHMRVSMOB FOR FURTHER DETAILS. /04

&&

.CLIMATE...THE HEAVY RAINFALL EXPECTED OVER THE NEXT SEVERAL SHOULD
HELP THE RAINFALL DEFICITS ACROSS THE AREA. AS OF 1 AM THIS
MORNING...MOBILE RAINFALL FOR THE YEAR STANDS AT 10.95 INCHES OR
5.57 INCHES BELOW NORMAL. PENSACOLA RAINFALL FOR THE YEAR STANDS AT
8.38 INCHES OR 6.71 INCHES BELOW NORMAL. /04

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      63  72  61  77 /  80  80  80  70
PENSACOLA   64  72  63  77 /  70  80  80  70
DESTIN      63  72  63  74 /  60  70  70  60
EVERGREEN   61  74  60  77 /  90  80  80  70
WAYNESBORO  58  76  60  78 /  90  70  80  80
CAMDEN      59  74  61  78 /  90  80  80  80

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 5 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Mar 25, 11:47 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1147 PM CDT WED MAR 25 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-270500-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1147 PM CDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TONIGHT THROUGH THURSDAY EVENING.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY
LATE TONIGHT.  A LINE OF THUNDERSTORMS WILL MOVE INTO SOUTHEAST
MISSISSIPPI BETWEEN 3 AND 4 AM AND INTO SOUTHWEST ALABAMA AFTER 4
AM.  A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO
THURSDAY MORNING. THE MAIN THREAT WILL BE DAMAGING WINDS...ISOLATED
TORNADOES AND THE POSSIBILITY OF FLASH FLOODING.

THE THREAT OF HEAVY RAINFALL WILL INCREASE AS THE LINE OF
THUNDERSTORMS PASSES. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES
POSSIBLE. THIS COULD CREATE FLASH FLOODING....ESPECIALLY IN AREAS
THAT RECEIVED HEAVY RAIN WEDNESDAY...IN PARTICULAR PARTS OF
GREENE...WASHINGTON AND CLARKE COUNTIES LATER TONIGHT.  A FLASH
FLOOD WATCH IS IN EFFECT.

A MODERATE TO STRONG SOUTH TO SOUTHEAST WIND WILL MAINTAIN HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH THURSDAY...CONTINUING THE RISK OF
DANGEROUS RIP CURRENTS ALONG AREA BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY.

A COLD FRONT WILL STALL NEAR THE AREA ON THURSDAY...PROVIDING THE
FOCUS FOR ADDITIONAL HEAVY RAINS AND STRONG...POSSIBLY SEVERE
STORMS. THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE AGAIN THURSDAY
NIGHT AND LATE FRIDAY NIGHT INTO SATURDAY MORNING.

THE LATEST GUIDANCE SUGGESTS TOTAL RAINFALL ACCUMULATIONS OF 4 TO 8
INCHES IS POSSIBLE OVER MUCH OF THE REGION THROUGH SATURDAY MORNING.
ISOLATED AREAS MAY RECEIVE MORE RAINFALL. DUE TO THE LONG DURATION
OF FORECAST HEAVY PRECIPITATION ACROSS THE AREA...FLOODING OF LOW
LYING AREAS...SMALL CREEKS AND STREAMS WILL BE POSSIBLE THROUGH
THE WEEK. SEVERAL AREA RIVERS AND STREAMS ARE ALREADY AT ELEVATED
LEVELS AND THIS RAINFALL WILL LIKELY CAUSE MANY RIVERS ACROSS THE
AREA TO GO ABOVE FLOOD STAGE LATE THIS WEEK. A FLASH FLOOD WATCH IS
IN EFFECT THROUGH SATURDAY MORNING.

A MODERATE TO OCCASIONAL STRONG SOUTHERLY WIND WILL CONTINUE...ALONG
WITH SEAS OF 6 TO 9 FEET. A RISK FOR DANGEROUS RIP CURRENTS WILL
CONTINUE ALONG AREA BEACHES THROUGH MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ALERT
FOR POSSIBLE ACTIVATION FROM LATER TONIGHT THROUGH SATURDAY FOR
FLASH FLOODING AND SEVERE THUNDERSTORMS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:18 AM CDTSevere Thunderstorm WarningMOBWayne42 min
Mar 26, 3:20 AM CDTSevere Thunderstorm WarningMOBStone40 min
Mar 26, 3:59 AM CDTSevere Thunderstorm WarningMOBWayne46 min
Mar 26, 4:13 AM CDTSevere Thunderstorm WarningMOBGreene, Perry51 min
Mar 26, 5:03 AM CDTSevere Thunderstorm WarningMOBGeorge, Greene42 min
Mar 26, 10:22 AM CDTRiver Flood WarningMOBGeorge, Greene, Perry10 days
Mar 26, 10:22 AM CDTRiver Flood WarningMOBGeorge, Greene, Jackson12 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.